MAUDE Adverse Event Report: CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YP1802
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, yp1802, y-knot pro flex 1.8 mm anchor, two no.2 hi-fi, was used during an unknown procedure on (b)(6) 2025 when it was reported, ¿the hospital purchased yp1802 y-knot all-suture anchor on (b)(6) 2025.After unpacking, when preparing to enter the bone tunnel, the front nail body (it is the inserter part that has broken) was damaged after tapping the handle, resulting in the inability to use the consumable.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment was requested, and it was found that the meaning of broken was that the inserter fragmented during use on the patient.Fragmentation fell into the patient and was retrieved with forceps.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 complaints, regarding 25 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of implants, are important considerations in the successful utilization of these devices.Surgeon must choose proper implant size based on specific procedure and patient history.When removing driver from pilot hole, pull driver straight out.Do not rotate or oscillate driver about its axis or breakage of driver tip and/or anchor may result.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Avoid lateral loading while inserting y-knot pro anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, yp1802, y-knot pro flex 1.8 mm anchor, two no.2 hi-fi, was used during an unknown procedure on (b)(6) 2025 when it was reported, ¿the hospital purchased yp1802 y-knot all-suture anchor on december 10, 2025.After unpacking, when preparing to enter the bone tunnel, the front nail body (it is the inserter part that has broken) was damaged after tapping the handle, resulting in the inability to use the consumable.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment was requested, and it was found that the meaning of broken was that the inserter fragmented during use on the patient.Fragmentation fell into the patient and was retrieved with forceps.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED
525 french rd.
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23957143
Report Number1017294-2026-00001
Device Sequence Number13168416
Product Code MBI
UDI-Device Identifier20845854050689
UDI-Public(01)20845854050689(17)291113(10)1424863
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberYP1802
Device Lot Number1424863
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic